Pulsatile Tinnitus Preventing Me from Sleeping

Discussion in 'Support' started by Finnish83, Oct 14, 2021.

    1. Finnish83

      Finnish83 Member

      Tinnitus Since:
      07/1999
      Cause of Tinnitus:
      Noise exposure, but new tinnitus caused by SSRI
      Hey all,

      I have a massive and serious problem and I'm very anxious about it.

      I developed pulsatile tinnitus last August due to withdrawal from Escitalopram. I got severe high pitched tinnitus as well.

      I feel pulsing sounds in my both ears.

      Now I noticed when I'm about to sleep, pulsatile tinnitus wakes me up just when I'm about to "pass out". This has happened many times. Then I wake up and can't get any sleep again at all and even if I did, pulsatile tinnitus wakes me up again!

      I also wake up many times at night even with medicine.

      This is horrible and I'm depressed.

      So I have been taking Mirtazapine and Opamox for sleeping, because otherwise I can't get any sleep.

      I also feel pulsing around my body when I lie down, like on my back and feet!

      Next month I'm about to have MRI etc. So don't know the these results yet.

      I have purchased an elevator bed so about to test different positions to sleep.

      Anybody with same experiences?
       
    2. LukeYoung
      Stressed

      LukeYoung Member Benefactor

      Location:
      Toowoomba, Queensland, Australia
      Tinnitus Since:
      06/16
      Cause of Tinnitus:
      A loud Concert - Noise Exposure
      Hi Finnish. Sorry to hear that.

      I don’t have much info for you but I can appreciate your feelings.

      Is it only when you lie down?

      From what I have read, pulsatile tinnitus usually has a cause, and if you can find the cause you can fix it.
       
    3. AUTHOR
      AUTHOR
      Finnish83

      Finnish83 Member

      Tinnitus Since:
      07/1999
      Cause of Tinnitus:
      Noise exposure, but new tinnitus caused by SSRI
      Hey,

      Thanks for the reply. This happens as well when my head is up. I will have MRI soon so hopefully nothing serious is found.

      But as for the insomnia...

      I did some search and found out I might be suffering from hypnic jerks due to Mirtazapine or SSRI. I will taper Mirtazapine down and really hope that these jerks will settle.
       
    4. LukeYoung
      Stressed

      LukeYoung Member Benefactor

      Location:
      Toowoomba, Queensland, Australia
      Tinnitus Since:
      06/16
      Cause of Tinnitus:
      A loud Concert - Noise Exposure
      Do you get any other symptoms? Sweating? Cold hands and feet, anything else?
       
    5. AUTHOR
      AUTHOR
      Finnish83

      Finnish83 Member

      Tinnitus Since:
      07/1999
      Cause of Tinnitus:
      Noise exposure, but new tinnitus caused by SSRI
      Yeah I have muscle cramps and sweating too. It must be from Mirtazapine.
       
    6. LukeYoung
      Stressed

      LukeYoung Member Benefactor

      Location:
      Toowoomba, Queensland, Australia
      Tinnitus Since:
      06/16
      Cause of Tinnitus:
      A loud Concert - Noise Exposure
      Yeah it could very well be.

      I have suffered from something called Serotonin syndrome for a few times.

      Look it up and see if it correlates with your symptoms.

      it’s too much Serotonin essentially.
       
Loading...

Share This Page